MDJunction - People Helping People
 
Ask a Question
05/04/2013 06:21 PM

OMG no sleep again, Haldol???

Redstorm
Redstorm  
Posts: 66
Member

Doc scribed temazepam and I'm all over the bed all night like I'm fighting with it...and during the day am suffering.. I have waves of anxiety.. Not like full mixed states but similar and everything hurts and I know this feeling all too well... had it all my life...insomnia.

I've tried everything on the market and amitriptyline was the only thing that knocked me out otherwise I would die from sleep deprivation no doubt. Can't take that anymore since Diagnosis. I need a horse tranquilizer at night. I really do and always have. These baby pills they give are a joke to me.... but AP's work well the ones that are sedating.

I was researching and saw some ppl take a low dose of haldol. Has anyone tried it and does it work at low doses to knock you out?? and what about EPS with low doses.. idk like .5 mg.

Reply

05/05/2013 05:55 PM
Wyndrake
Wyndrake  
Posts: 864
Group Leader

Haldol does knock you out but the side effects can be bad...there is even evidence of permanent brain damage. I was never quite the same after being on a high dose of Haldol for only a few months...had the Parkinson's side effects from it and the whole experience was awful...I think its a drug to be wary of.

05/05/2013 06:00 PM
Wyndrake
Wyndrake  
Posts: 864
Group Leader

You're taking Abilify? That gave me bigtime weird insomnia... I had to go back to Seroquel. In the hospital when I was super manic / psychotic they gave me a shot which didn't even knock me out (it was intended to lol) but my first dose of Seroquel I slept like a baby...nothing else not even Zyprexa or Xanax would help me sleep.

05/07/2013 05:59 PM
Redstorm
Redstorm  
Posts: 66
Member

Hi Wyndrake, Yes on yet another trial abilify... I wish seroquel didn't make my heart beat out of my chest then I could use it for sleep Sad The weird insomnia is a tired wired feeling and I'm hung over and exhausted and wired on it... I need an add on to knock the hell out of me. I can't take risperadol because it messes with my hormones..lactate and I will never take geodon again...I still have the brain zaps from it still and feels like someone is sandpapering my brain. My doc is getting tired of me because I am so sensitive to meds and he doesn't believe me half the time...like when I was have EPS from risperadol or drowsiness from geodon....what book is HE reading?????? BTW I feel like my brain is mush after all these "trials".. and my doc is getting sick of me. Sad

05/07/2013 06:28 PM
scattered82
 
Posts: 1
New Member

Hi I am new to this website but I noticed you asked about Haldol. I have alot of the hallucinations (hearing/seeing things not really there) so I am on that medication. It was the only thing that *knocked* me out at night. But I was unaware there were such bad effects. I am currently on 5 mg of that, as well as a drug called Invega. 6mg of that. As well as Effexor XR 75 mg and Klonopin 1 mg BID. I do feel very cloudy/foggy often though.. and seem to be drowsy constantly. I just started the added dose of Haldol about two months ago though. I was new to the mental illness as of two years ago.. so I don't really have alot of experience in all this.

05/07/2013 06:40 PM
Wyndrake
Wyndrake  
Posts: 864
Group Leader

Hi scattered, if you are concerned about Haldol I would ask about an alternative...I personally had a really bad experience with it...I was taking 12mg for several months and I was just a skinny little thing then, such a high dose especially for my size! I had medication induced Parkinson's which was horrible...and I still have some involuntary muscle twitching that I guess is permanent...friends and family didn't know it was the Haldol that made me into a lifeless drooling zombie who couldn't even shower herself...they thought I was just messed up because of my breakdown. We didn't know I could be normal again until several months later somehow I wound up with a new pdoc and he totally changed my meds. I have very little memory of the year or so I was on Haldol...

05/07/2013 06:48 PM
Wyndrake
Wyndrake  
Posts: 864
Group Leader

One thing about Haldol - my pdoc had strongly stressed how important it was to wean off slow. He said stopping it suddenly could have really bad consequences...so please don't ever just stop taking it suddenly. I don't know if that was because of the high dose or the length of time I was on it, but he said stopping too fast could result in permanent damage or even coma or death...its serious stuff Sad

05/07/2013 10:39 PM
Redstorm
Redstorm  
Posts: 66
Member

I was doing some research and thinking about asking for tegretol as an add on because it is ok for bipolar and it's sedating as well as helps with chronic pain possibly which I do have nerve pain down my legs from shingles. There is a class action lawsuit but mainly because no warning to patients with dementia. Also it's very slowing and cognitive impairment is possible... but if I'm taking it as an add on and it helps at a lower dose to put me to sleep then I hope so...otherwise I keep getting out of options...abilify is activating to me but really makes me feel normal. I read the drug interactions between tegretol and abilify and he might have to up my dose on abilify idk..... costly much?

05/08/2013 03:54 PM
Wyndrake
Wyndrake  
Posts: 864
Group Leader

That sounds like a good option for you, let us know if it works out that you get it on your treatment plan.

05/09/2013 11:18 AM
Redstorm
Redstorm  
Posts: 66
Member

Hi Wyndrake, well just saw my pdoc and he got soooo mad at me that I am having insomnia and mixed states and also said "you did so well on geodon" and I said "no I didn't at all and tried to repeat that it knocked me out all day and the withdrawal symptoms are horrible" So after that argument... (I was already crying cause of lack of sleep and abilify sending me into mixed states) I told him I did some research and he said (try not to do research) then I suggested to him the tegretol or trileptal and he said "no" and he wouldn't give me anything for sleep so I begged him for a low dose anything... I was crying and said "I don't care about lactating I'll take a low dose risperadal even" "I'll even take a low dose geodon at night" and he said "see" to my daughter.... like I was lying...so I argued with him and said "you don't believe me and everyone is different" and so he finally wrote 50 mg seroquel. I am on propanolol 3 times a day now so maybe my heart won't beat out of my chest and I will be able to get some sleep. He also upped my abilify to 20 mg and my lamictal to 300 mg. All in all... I think (hope) I will get some sleep. But when I was leaving I said "what if I need 2 of the seroquel?" and he said "I will drop you if you keep this up" and he was really mad the whole session.

He thinks that if he treats the symptoms of my disorder... I will not have insomnia. But people without my disorder have insomnia too so how do you know for sure it's all because of my disorder??? I feel it should be treated anyway. I am upset right now at him because of the way he acts and acted. Everytime I changed a med...he would get so excited to see me doing better and say stuff like "you are stable now" and then the side effects would kick in..... but obviously he doesn't believe me about the side effects. I want to change Dr.'s if the seroquel and klonpin together don't work....but I have a feeling they will... so will the higher dose of abilify...I hear at higher doses it's not as activating. I should change doctors anyway because sometimes meds stop working and what will I do then??? He will get mad at me again. Btw... my daughter was with me the whole session and she jumped to my rescue and he STILL got really mad. I'm glad he changed the scripts though... I will let you know how it goes. Thanks Smile

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved